Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Omaha, NE

March 23, 2016Montgomery County, Page County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Mar 23, 2016, 6:13 PM CDT for Montgomery County, Page County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2016, 6:13 PM CDT (23:13 UTC)
Expired
Mar 23, 2016, 6:45 PM CDT
In force
32 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Montgomery County, IA, Page County, IA

The radar

The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:23 PM CDTTSTM WND DMG4 Wnw Clarinda, IABARN BLOWN INTO A HOUSE. TIME AND LOCATION APPROXIMATE AND MAY BE UPDATED OR CORRECTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:03 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS53 KOAX 232313
SVROAX
IAC137-145-232345-
/O.NEW.KOAX.SV.W.0001.160323T2313Z-160323T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
613 PM CDT WED MAR 23 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN SOUTHWESTERN IOWA...
  PAGE COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 645 PM CDT

* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLANCHARD...
  OR 13 MILES NORTHEAST OF TARKIO...MOVING NORTH AT 55 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CLARINDA...VILLISCA...ESSEX...STANTON...COIN...BLANCHARD...COLLEGE
  SPRINGS...YORKTOWN...NORTHBORO...COBURG...HEPBURN AND VIKING LAKE STATE
  PARK.

THIS INCLUDES HIGHWAY 34 IN IOWA NEAR MILE MARKER 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4058 9511 4058 9537 4094 9532 4100 9518
      4097 9500 4088 9494
TIME...MOT...LOC 2313Z 195DEG 46KT 4061 9525 

HAIL...1.00IN
WIND...<50MPH
 
$$

MAYES
2 follow-up statements
316 
WWUS53 KOAX 232322
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT WED MAR 23 2016

IAC137-145-232345-
/O.CON.KOAX.SV.W.0001.000000T0000Z-160323T2345Z/
MONTGOMERY IA-PAGE IA-
622 PM CDT WED MAR 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN MONTGOMERY AND CENTRAL PAGE COUNTIES...

AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
COIN...OR 23 MILES NORTHEAST OF TARKIO...MOVING NORTH AT 60 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CLARINDA...VILLISCA...ESSEX...STANTON...COIN...YORKTOWN...COBURG...HEPBURN
AND VIKING LAKE STATE PARK.

THIS INCLUDES HIGHWAY 34 IN IOWA NEAR MILE MARKER 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4061 9515 4062 9530 4094 9532 4100 9518
      4097 9500 4088 9494
TIME...MOT...LOC 2322Z 195DEG 50KT 4075 9520 

HAIL...1.00IN
WIND...<50MPH
 
$$

MAYES
974 
WWUS53 KOAX 232335
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
635 PM CDT WED MAR 23 2016

IAC137-145-232345-
/O.EXP.KOAX.SV.W.0001.000000T0000Z-160323T2345Z/
MONTGOMERY IA-PAGE IA-
635 PM CDT WED MAR 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY AND
CENTRAL PAGE COUNTIES WILL EXPIRE AT 645 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OMAHA.

LAT...LON 4061 9515 4062 9530 4094 9532 4100 9518
      4097 9500 4088 9494
TIME...MOT...LOC 2335Z 195DEG 46KT 4075 9520 

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:08 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 23, 3:08 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT WED MAR 23 2016

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 305 PM CDT WED MAR 23 2016

AN INTENSE MID-LEVEL LOW OVER N-CNTRL KS/S-CNTRL NEB AS OF EARLY
AFTERNOON WILL TRACK EAST INTO THE LOWER MO VALLEY TONIGHT BEFORE
RAPIDLY WEAKENING WHILE ACCELERATING NEWD INTO THE GREAT LAKES ON
THURSDAY. MEANWHILE...THE ASSOCIATED SURFACE LOW WILL DEVELOP
ENEWD ALONG A WARM FRONT THROUGH SERN NEB THIS AFTERNOON TO ALONG
THE IA-MO BORDER TONIGHT.

DESPITE MODEST BOUNDARY-LAYER MOISTURE CONTENT...STRONG DAYTIME
HEATING AND STEEP LAPSE RATES WITHIN THE SYSTEM WARM SECTOR HAVE
YIELDED A WEAKLY UNSTABLE ENVIRONMENT AS OF 20Z OVER SERN NEB WITH
MLCAPE OF AROUND 500 J/KG. FORCING FOR ASCENT AHEAD OF THE UPPER
LOW WILL AUGMENT LOW-LEVEL CONVERGENCE INVOF THE SURFACE LOW AND
WARM FRONT TO YIELD WIDELY SCATTERED TSTMS THIS AFTERNOON INTO
EVENING OVER SERN NEB INTO SWRN IA. TO THE NORTH OF THE FRONT...A
FEW STORMS COULD CONTAIN HAIL...WHILE ALONG THE BOUNDARY...THE
FAVORABLE OVERLAP OF STRONG VERTICAL SHEAR AND MODEST INSTABILITY
COULD PROMOTE SUPERCELL STRUCTURES WITH A RISK FOR A TORNADO OR
TWO.

FARTHER TO THE NORTH...THE RESPONSE TO FRONTOGENESIS IN THE
850-700-MB LAYER IS PROMOTING THE INTENSIFICATION OF A
PRECIPITATION BAND ACROSS OUR FAR NRN CWA WITH EVEN SOME LIGHTNING
BEING OBSERVED. THIS MESOSCALE FORCING COUPLED WITH THE PRESENCE
OF WEAK CONVECTIVE INSTABILITY SHOULD PROMOTE BURSTS OF HEAVY SNOWFALL
THIS EVENING INTO TONIGHT. RECENT CONVECTION-ALLOWING MODEL
GUIDANCE INDICATES THAT AN ARCING BAND OF CONVECTION INCLUDING
EMBEDDED THUNDERSTORMS WILL DEVELOP ACROSS E-CNTRL NEB AND W-CNTRL
IA THIS EVENING BEFORE PIVOTING NWD/NWWD AND EVENTUALLY MERGING
WITH THE PRIMARY DEFORMATION SNOWFALL BAND OVER NERN NEB. SOME
SLEET COULD MIX IN WITH THE SNOW AND RAIN...WITH THE RAIN-TO-SNOW
TRANSITION LINE RAPIDLY COLLAPSING SWD ACROSS THE AREA TONIGHT ON
THE BACKSIDE OF THE PASSING SURFACE CYCLONE.

IN ADDITION TO THE MIXED-PHASE PRECIPITATION POTENTIAL...THE
TIGHTENING PRESSURE GRADIENT WILL YIELD STRONG NLY WINDS
OVERNIGHT. AS SUCH...WE WILL BE ISSUING A WIND ADVISORY FOR THE
NEB COUNTIES TO THE SOUTH OF THE EXISTING WINTER WEATHER
HIGHLIGHTS.

SUBSIDENCE ON THE BACKSIDE OF THE EXITING CYCLONE SHOULD ALLOW FOR
CLEARING SKIES WITH WINDS DIMINISHING AS THE SURFACE RIDGE BUILDS
INTO THE REGION. THE ABUNDANT SUNSHINE COUPLED WITH DECREASING LOW-
LEVEL COLD ADVECTION SHOULD ALLOW TEMPERATURES TO REBOUND INTO THE
40-45 DEGREE RANGE. THE EXCEPTION IS OVER NERN NEB WHERE
LINGERING SNOW COVER WILL KEEP HIGHS IN THE MID TO UPPER 30S.

FROM THURSDAY NIGHT INTO SATURDAY...A SHORT-WAVE TROUGH WILL AMPLIFY
WHILE TRANSLATING FROM THE NRN HIGH PLAINS THROUGH DAKOTAS INTO THE
UPPER MS VALLEY. A ASSOCIATED COLD FRONT WILL MOVE THROUGH THE MID
MO VALLEY FRIDAY NIGHT...WITH A CHANCE FOR RAIN SHOWERS MAINLY ALONG
AND AHEAD OF THE FRONT OVER SERN NEB AND SWRN IA FRIDAY NIGHT INTO
SATURDAY. ASIDE FROM SOME WARM-ADVECTION RELATED
CLOUDINESS...DOWNSLOPE WARMING AHEAD OF THE FRONT ON FRIDAY SHOULD
YIELD HIGH TEMPERATURES FROM THE UPPER 40S NORTH TO LOWER 60S
SOUTH. COOLER TEMPERATURES ARE EXPECTED ON THE BACKSIDE OF THE
FRONT SATURDAY WITH READINGS IN THE 40S TO LOWER 50S.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 305 PM CDT WED MAR 23 2016

A LONGER-WAVELENGTH TROUGH PRESENT OVER THE CNTRL U.S. AT THE ONSET
OF THE EXTENDED PERIOD WILL SHIFT EAST OF THE MS VALLEY BY EARLY
NEXT WEEK WITH AN UPSTREAM RIDGE BUILDING FROM THE ROCKIES INTO
GREAT PLAINS. MONDAY NIGHT THROUGH THE REMAINDER OF THE
FORECAST...THE MEDIUM-RANGE MODELS BEGIN TO DIVERGE ON THE
HANDLING OF AN EVOLVING WRN U.S. TROUGH. THE DETERMINISTIC GFS AND
GEFS INDICATE THAT THIS TROUGH WILL PROGRESS NEWD INTO THE NRN AND
CNTRL PLAINS IN THE TUESDAY NIGHT TO WEDNESDAY TIME FRAME...WHILE
THE ECMWF EVOLVES THE TROUGH INTO A CUT-OFF LOW OVER THE INTERIOR
WEST. THE BEST POTENTIAL FOR MEASURABLE PRECIPITATION APPEARS TO
BE WEDNESDAY WHERE SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 305 PM CDT WED MAR 23 2016

MAINLY IFR TO VLIFR CONDITIONS ARE FORECAST AT KOFK THROUGH MUCH
OF THE TAF PERIOD AS CIGS REMAIN BELOW FL010. SOME LIGHT
PRECIPITATION IS FORECAST EARLY IN THE TAF PERIOD...BEFORE A MIX
OF SLEET...RAIN AND SNOW PREVAILS BEFORE 00Z. AFTER
00Z...SNOW...AND AT TIMES HEAVY SNOW...IS FORECAST TO DROP
CIGS/VSBYS INTO VLIFR CATEGORY AT TIMES. SNOW WILL BEGIN TO WIND
DOWN AFTER 06Z WITH SLOW IMPROVEMENT TO CONDITIONS.

KLNK AND KOMA WILL SEE MVFR CIGS EARLY BEFORE THUNDERSTORMS
DEVELOP AROUND 21Z AND EXIT THE AREA BY 01Z. BRIEF IFR CONDITIONS
ARE POSSIBLE IN STORMS. THEN A GENERAL LOWERING OF CIGS TO IFR IS
FORECAST BY 06Z WHEN A MIX OF RAIN/SNOW WILL CHANGE TO SNOW.
OCCASIONAL IFR CONDITIONS WILL PREVAIL IN SNOW THROUGH ABOUT 12Z
WHEN SNOW ENDS...AND A GRADUAL LIFTING OF CIGS CONTINUES THROUGH
18Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY FOR
     NEZ043>045-050>053-065>068-078-088>093.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT
     THURSDAY FOR NEZ015-018-030>034-042.

     WINTER STORM WARNING UNTIL 1 AM CDT THURSDAY FOR NEZ011-012-016-
     017.

IA...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT
     THURSDAY FOR IAZ043.

&&

SHORT TERM...MEAD
LONG TERM...MEAD
AVIATION...DERGAN
Hazardous weather outlook, Mar 23, 4:39 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
439 PM CDT WED MAR 23 2016

NEZ011-012-016-017-241145-
KNOX-CEDAR-ANTELOPE-PIERCE-
439 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SNOW...HEAVY AT TIMES...WILL DEVELOP ACROSS THE AREA THIS EVENING
INTO TONIGHT BEFORE TAPERING OFF LATE TONIGHT INTO EARLY THURSDAY.
SNOWFALL AMOUNTS UP TO 5 TO 8 INCHES ARE POSSIBLE. THE HEAVY SNOW
COMBINED WITH STRONG NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. DAMAGE TO TREES AND
POWER OUTAGES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY BUT
SNOWFALL REPORTS ARE APPRECIATED.

IAZ043-NEZ015-018-030>034-042-241145-
MONONA-THURSTON-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
439 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

RAIN AND THUNDERSTORMS WILL MIX WITH SNOW AND SLEET THEN
EVENTUALLY TURN OVER TO SNOW THIS EVENING. 2 TO 5 INCHES OF TOTAL
SNOW ACCUMULATION ARE POSSIBLE BY THE TIME THE SYSTEM EXITS THE
AREA EARLY THURSDAY. IN ADDITION...STRONG NORTHEAST WINDS OF 25
TO 35 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE. THIS COULD CREATE
HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY BUT
SNOWFALL REPORTS ARE APPRECIATED.

IAZ055-056-069-NEZ043>045-050>053-065-241145-
HARRISON-SHELBY-POTTAWATTAMIE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-
439 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

THUNDERSTORMS MAY PRODUCE SOME HAIL APPROACHING SEVERE LEVELS LATE
THIS AFTERNOON INTO EVENING. RAIN WILL EVENTUALLY MIX WITH AND
CHANGE OVER TO SNOW LATER TONIGHT. SOME SLEET MAY MIX IN AS WELL. LIGHT
SNOWFALL ACCUMULATIONS...GENERALLY AN INCH OR TWO...ARE POSSIBLE
BEFORE THE SYSTEM EXITS THE REGION OVERNIGHT. IN ADDITION...STRONG
NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT LIKELY BE NEEDED TONIGHT OR THURSDAY.

IAZ079-080-090-091-NEZ066>068-078-088>093-241145-
MILLS-MONTGOMERY-FREMONT-PAGE-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
439 PM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON INTO EVENING WITH A RISK FOR HAIL...DAMAGING WINDS AND EVEN
A TORNADO. RAIN WILL EVENTUALLY MIX WITH AND CHANGE OVER TO SNOW
LATER TONIGHT. LIGHT SNOWFALL ACCUMULATIONS...GENERALLY UNDER AN
INCH ARE POSSIBLE BEFORE THE SYSTEM EXITS THE REGION OVERNIGHT. IN
ADDITION...STRONG NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON ACROSS SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

In the hours before

Special weather statement, Mar 23, 5:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
525 PM CDT WED MAR 23 2016

NEZ015-033-034-044-045-051-232315-
DODGE NE-THURSTON NE-WASHINGTON NE-SAUNDERS NE-BURT NE-CUMING NE-
525 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DODGE...NORTHWESTERN
WASHINGTON...SOUTHEASTERN CUMING...SOUTHERN THURSTON...NORTHEASTERN
SAUNDERS AND WESTERN BURT COUNTIES UNTIL 615 PM CDT...

AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NICKERSON...OR 27 MILES NORTHWEST OF OMAHA...MOVING NORTH AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FREMONT...WEST POINT...SCRIBNER...LYONS...HOOPER...NICKERSON...UEHLING...
CRAIG...OAKLAND...WINSLOW...FREMONT LAKES STATE RECREATION AREA...CAMP
EAGLE AND DEAD TIMBER STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 113 AND 153.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 423 AND 429.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 117 AND 150.

LAT...LON 4147 9633 4141 9656 4182 9682 4196 9673
      4202 9650 4195 9636
TIME...MOT...LOC 2224Z 166DEG 39KT 4149 9645

MAYES
Special weather statement, Mar 23, 5:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
533 PM CDT WED MAR 23 2016

IAZ079-080-090-091-232315-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-
533 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...SOUTHEASTERN
MILLS...WESTERN PAGE AND EASTERN FREMONT COUNTIES UNTIL 615 PM CDT...

AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF COIN TO 3
MILES NORTH OF TARKIO...AND MOVING NORTH AT 60 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RED OAK...SHENANDOAH...ESSEX...STANTON...EMERSON...ELLIOTT...COIN...
BLANCHARD...IMOGENE...NORTHBORO...COBURG AND PIERCE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 23 AND 42.
 HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 1 AND 37.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4058 9522 4058 9543 4109 9548 4115 9539
      4115 9505 4107 9505
TIME...MOT...LOC 2232Z 187DEG 53KT 4063 9532 4049 9539

MAYES
Special weather statement, Mar 23, 5:36 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
536 PM CDT WED MAR 23 2016

NEZ032-033-043-044-050-051-232315-
DODGE NE-COLFAX NE-BUTLER NE-STANTON NE-SAUNDERS NE-CUMING NE-
536 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANTON...WESTERN
DODGE...SOUTHWESTERN CUMING...COLFAX...NORTHWESTERN SAUNDERS AND
NORTHEASTERN BUTLER COUNTIES UNTIL 615 PM CDT...

AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF NORTH
BEND TO 4 MILES NORTH OF BRAINARD...AND MOVING NORTH AT 55 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SCHUYLER...NORTH BEND...BEEMER...CLARKSON...DODGE...HOWELLS...LEIGH...
BRAINARD...PRAGUE...SNYDER...MORSE BLUFF...OCTAVIA...BRUNO...ROGERS...
LINWOOD...ABIE...THE HIGHWAY 15 AND 32 JUNCTION...7 MILES NORTH OF NORTH
BEND...10 MILES WEST OF WEST POINT AND 9 MILES NORTH OF SCHUYLER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 106 AND 109...AND NEAR
MILE MARKER 127.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 393 AND 417.
 HIGHWAY 92 IN NEBRASKA NEAR MILE MARKER 428.

LAT...LON 4200 9678 4144 9663 4116 9703 4179 9727
TIME...MOT...LOC 2235Z 168DEG 46KT 4144 9672 4125 9697

MAYES
Local storm report, Mar 23, 5:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
538 PM CDT WED MAR 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             NORTHBORO               40.61N 95.29W
03/23/2016  M0.88 INCH       PAGE               IA   TRAINED SPOTTER

            UP TO NICKEL SIZE HAIL

&&

MILLER
Special weather statement, Mar 23, 5:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
544 PM CDT WED MAR 23 2016

IAZ079-080-090-091-232330-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-
544 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN MILLS...NORTHWESTERN PAGE AND EASTERN FREMONT COUNTIES
UNTIL 630 PM CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF TARKIO...MOVING NORTH AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...ESSEX...FARRAGUT...EMERSON...RIVERTON...RANDOLPH...IMOGENE...
COBURG AND PIERCE RECREATION AREA.

THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 1 AND 28.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4058 9539 4058 9560 4088 9563 4103 9546
      4100 9530 4085 9521
TIME...MOT...LOC 2244Z 193DEG 36KT 4055 9549

MAYES
Special weather statement, Mar 23, 6:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
607 PM CDT WED MAR 23 2016

IAZ080-091-232345-
PAGE IA-MONTGOMERY IA-
607 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY AND PAGE
COUNTIES UNTIL 645 PM CDT...

AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF FAIRFAX...OR 8 MILES SOUTHEAST OF TARKIO...MOVING NORTH
AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARINDA...VILLISCA...COIN...BRADDYVILLE...BLANCHARD...COLLEGE SPRINGS...
SHAMBAUGH...YORKTOWN...NORTHBORO...HEPBURN AND VIKING LAKE STATE PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4058 9503 4058 9533 4083 9525 4097 9516
      4098 9493 4073 9493 4072 9491
TIME...MOT...LOC 2306Z 193DEG 38KT 4034 9530

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:27 PM CDTSpecial Weather StatementOAXFremont, Mills48 min
Mar 23, 5:12 PM CDTSpecial Weather StatementOAXPage48 min
Mar 23, 5:33 PM CDTSpecial Weather StatementOAXMontgomery42 min
Mar 23, 5:44 PM CDTSpecial Weather StatementOAXFremont46 min
Mar 23, 6:07 PM CDTSpecial Weather StatementOAXPage38 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.